Alert archive / Washington / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Feb 19, 2014, 8:49 PM PST. It took effect at Feb 20, 2014, 9:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 8:49 PM PST (04:49 UTC)
- In effect from
- Feb 20, 2014, 9:00 AM PST
- Expired
- Feb 20, 2014, 3:27 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
031 WHUS76 KSEW 200449 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PST WED FEB 19 2014 PZZ130-150-153-156-170-173-176-201300- /O.CAN.KSEW.GL.W.0023.000000T0000Z-140220T0800Z/ /O.EXB.KSEW.SC.Y.0038.140220T0449Z-140220T1500Z/ /O.NEW.KSEW.SW.Y.0010.140220T1500Z-140221T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 849 PM PST WED FEB 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM THURSDAY TO 3 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 7 AM THURSDAY TO 3 AM PST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WIND 20 TO 30 KNOTS SHIFTING TO WEST LATE THIS EVENING. * SEAS...14 TO 17 FEET WITH A DOMINATE PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-132-201300- /O.EXT.KSEW.GL.W.0023.140220T0449Z-140220T1700Z/ /O.NEW.KSEW.SC.Y.0039.140220T1700Z-140221T0500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 PM PST WED FEB 19 2014 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY. * WINDS...SOUTH TO SOUTHEAST WIND INCREASING TO 25 TO 35 KNOTS THIS EVENING...THEN SHIFTING TO WEST AFTER MIDNIGHT. WEST WINDS GRADUALLY DIMINISHING ON THURSDAY. * SEAS...WIND WAVES 4 TO 7 FEET. SEAS GRADUALLY SUBSIDING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-201300- /O.EXT.KSEW.GL.W.0023.140220T0449Z-140220T1000Z/ /O.EXB.KSEW.SC.Y.0038.140220T1000Z-140220T2000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 849 PM PST WED FEB 19 2014 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON PST THURSDAY. * WINDS...SOUTH WINDS RISING TO 25 TO 35 KNOTS THIS EVENING THEN SHIFTING TO WEST TO SOUTHWEST 20 TO 30 KNOTS LATE TONIGHT THROUGH THURSDAY MORNING. * SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET THIS EVENING THEN EASING TO 3 TO 5 FEET LATE TONIGHT THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-201300- /O.EXT.KSEW.SC.Y.0038.140220T0449Z-140220T1500Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 849 PM PST WED FEB 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST THURSDAY... * WINDS...SOUTHERLY WINDS 15 TO 25 KNOTS. WINDS SHIFTING TO NORTHWEST IN ADMIRALTY INLET LATE TONIGHT. * SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-201300- /O.CON.KSEW.RB.Y.0008.000000T0000Z-140220T1700Z/ GRAYS HARBOR BAR- 849 PM PST WED FEB 19 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * BAR CONDITION...ROUGH...EXCEPT SEVERE AROUND MAXIMUM EBB CURRENTS. * COMBINED SEAS...12 TO 14 FEET WITH BREAKERS POSSIBLE AROUND MAXIMUM EBB CURRENTS. * FIRST EBB...730 AM THURSDAY. * SECOND EBB...745 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
989 WHUS76 KSEW 201059 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 259 AM PST THU FEB 20 2014 PZZ131-132-201900- /O.CON.KSEW.GL.W.0023.000000T0000Z-140220T1700Z/ /O.EXT.KSEW.SC.Y.0039.140220T1700Z-140221T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 259 AM PST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST FRIDAY... * WINDS...WEST WIND 25 TO 35 KNOTS...GRADUALLY DIMINISHING LATE THIS MORNING THROUGH TONIGHT. * SEAS...4 TO 6 FEET...GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-201900- /O.EXT.KSEW.SC.Y.0038.000000T0000Z-140220T1700Z/ /O.EXT.KSEW.SW.Y.0010.140220T1700Z-140221T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 259 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST FRIDAY... * WINDS...WEST WIND 15 TO 25 KNOTS EARLY THIS MORNING EASING TO 10 TO 20 KNOTS LATE THIS MORNING. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-201900- /O.EXT.KSEW.RB.Y.0008.000000T0000Z-140221T1100Z/ GRAYS HARBOR BAR- 259 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * BAR CONDITION...ROUGH...EXCEPT SEVERE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. * COMBINED SEAS...12 TO 14 FEET WITH BREAKERS POSSIBLE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. COMBINED SEAS SUBSIDING TO 10 TO 12 FEET TONIGHT. * FIRST EBB...730 AM THIS MORNING. * SECOND EBB...745 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-201900- /O.EXT.KSEW.SC.Y.0038.000000T0000Z-140220T2300Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 259 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTHERLY WINDS 15 TO 25 KNOTS SHIFTING TO NORTHWEST OVER ADMIRALTY INLET EARLY THIS MORNING. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-201900- /O.EXT.KSEW.SC.Y.0038.000000T0000Z-140221T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 259 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...SOUTHWEST TO WEST WIND 20 TO 30 KNOTS GRADUALLY DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
683 WHUS76 KSEW 201735 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 935 AM PST THU FEB 20 2014 PZZ110-210145- /O.CON.KSEW.RB.Y.0008.000000T0000Z-140221T1100Z/ GRAYS HARBOR BAR- 935 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * BAR CONDITION...ROUGH...EXCEPT SEVERE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. * COMBINED SEAS...12 TO 14 FEET WITH BREAKERS POSSIBLE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. COMBINED SEAS SUBSIDING TO 10 TO 12 FEET TONIGHT. * FIRST EBB...745 PM THIS EVENING. * SECOND EBB...815 PM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-202300- /O.CON.KSEW.SC.Y.0038.000000T0000Z-140220T2300Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 935 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...NORTHWESTERLY WINDS 15 TO 25 KNOTS. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-210145- /O.CON.KSEW.SC.Y.0039.000000T0000Z-140221T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 935 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...WEST WIND 20 TO 30 KNOTS...GRADUALLY DIMINISHING LATE THIS MORNING THROUGH TONIGHT. * SEAS...4 TO 6 FEET...GRADUALLY SUBSIDING THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-210145- /O.CON.KSEW.SC.Y.0038.000000T0000Z-140221T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 935 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...SOUTHWEST TO WEST WIND 20 TO 30 KNOTS GRADUALLY DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-210145- /O.CON.KSEW.SW.Y.0010.000000T0000Z-140221T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 935 AM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...WEST WIND 10 TO 20 KNOTS. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
716 WHUS76 KSEW 202327 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 327 PM PST THU FEB 20 2014 PZZ134-135-210030- /O.EXP.KSEW.SC.Y.0038.000000T0000Z-140220T2300Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 327 PM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS IN THE ADMIRALTY INLET AND PUGET SOUND AREAS HAVE FALLEN TO BELOW SMALL CRAFT ADVISORY THRESHOLDS...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PZZ131-132-210730- /O.UPG.KSEW.SC.Y.0039.000000T0000Z-140221T1100Z/ /O.NEW.KSEW.GL.W.0024.140220T2327Z-140221T0300Z/ /O.EXB.KSEW.SC.Y.0038.140221T0300Z-140221T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 327 PM PST THU FEB 20 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST WIND 25 TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS THIS EVENING. * TIMING...GALES ARE OCCURRING AT THIS TIME BUT ARE EXPECTED TO BEGIN TO DIMINISH AFTER 7 PM THIS EVENING. * SEAS...4 TO 6 FEET...GRADUALLY SUBSIDING THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-210730- /O.CON.KSEW.RB.Y.0008.000000T0000Z-140221T1100Z/ GRAYS HARBOR BAR- 327 PM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * BAR CONDITION...ROUGH...EXCEPT SEVERE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. * COMBINED SEAS...12 TO 14 FEET WITH BREAKERS POSSIBLE AROUND THIS MORNINGS MAXIMUM EBB CURRENT. COMBINED SEAS SUBSIDING TO 10 TO 12 FEET TONIGHT. * FIRST EBB...745 PM THIS EVENING. * SECOND EBB...815 PM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-210730- /O.CON.KSEW.SC.Y.0038.000000T0000Z-140221T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 327 PM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...SOUTHWEST TO WEST WIND 20 TO 30 KNOTS GRADUALLY DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-210730- /O.CON.KSEW.SW.Y.0010.000000T0000Z-140221T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 327 PM PST THU FEB 20 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...WEST WIND 10 TO 20 KNOTS. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 3:40 PM PST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 19, 3:40 PM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
340 PM PST WED FEB 19 2014
.SYNOPSIS...A FAST MOVING COLD FRONT WILL BRING RAIN...WINDY
CONDITIONS...AND MOUNTAIN SNOW TONIGHT. SHOWERS WILL RETURN THURSDAY
AND THURSDAY NIGHT IN POST-FRONTAL ONSHORE FLOW...THEN DIMINISH ON
FRIDAY. AN UPPER LEVEL TROUGH OVER BRITISH COLUMBIA MAY BRING SOME
SHOWERS TO THE NORTH PART OF WESTERN WASHINGTON LATER THIS WEEKEND.
&&
.SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWS THE FAST MOVING COLD
FRONT APPROACHING W WA IS JUST ABOUT TO 130W AT 2245Z. THIS FITS
NICELY WITH THE LATEST MODELS...SO PRECIP SHOULD BEGIN REACHING THE
COAST AFTER 00Z WITH THE BACK EDGE OF THE FRONT TO THE COAST AROUND
06Z...THEN ACROSS PUGET SOUND PROBABLY BY 10Z. THE MAIN PROBLEMS
ONCE AGAIN ARE WIND AND MOUNTAIN SNOW. THE MESOSCALE MODELS AGREE
THAT THE STRONGEST WINDS WILL BE OVER THE N INTERIOR TONIGHT ROUGHLY
05Z-10Z...OR 9 PM TO 2 AM. S-SE WINDS ARE EXPECTED TO TOP OUT AT
20-35 MPH WITH GUSTS TO 40-50 MPH. A WIND ADVISORY REMAINS IN EFFECT
FOR THE N INTERIOR. WITH MORE OF A SW COMPONENT ON THE COAST...WINDS
SHOULD BE A NOTCH WEAKER THAN THE N INTERIOR. THE REST OF THE
INTERIOR SHOULD BE JUST WINDY.
THE COLD FRONT AND THE STRONG WESTERLY POST-FRONTAL FLOW ON THURSDAY
WILL BRING ANOTHER ROUND OF SNOW TO THE CASCADES. 5 TO 10 INCHES ARE
EXPECTED TONIGHT WITH ANOTHER 3-8 INCHES ON THURSDAY. A PUGET SOUND
CONVERGENCE ZONE SHOULD FORM OVER N KING COUNTY AND S SNOHOMISH
COUNTY RIGHT BEHIND THE FRONT AND PERSIST THROUGH THURSDAY. THIS
COULD END UP FOCUSING SOMEWHAT HEAVIER SNOW SHOWERS OVER STEVENS
PASS THROUGH THURSDAY.
THE COLD FRONT WILL BRING ANOTHER HALF TO ONE INCH OF RAIN TO THE
OLYMPICS AND WILLAPA HILLS TONIGHT BUT THIS WILL ONLY HAVE MINOR
EFFECTS ON THE CHEHALIS AND SKOKOMISH RIVER BASINS. SEE THE HYDRO
SECTION BELOW FOR MORE INFORMATION.
A COMBINATION OF ONSHORE FLOW AND STRONG NW FLOW ALOFT WILL BRING
SHOWERS TO W WA ON THURSDAY. SHOWERS WILL BE SCATTERED...OUTSIDE OF
THE ABOVE MENTIONED CONVERGENCE ZONE AND CASCADES. THE NW FLOW WILL
GRADUALLY DRY OUT THURSDAY NIGHT AND FRIDAY...SO BY FRIDAY AFTERNOON
MOST OF THE LOWLAND MAY END UP BEING DRY. UNFORTUNATELY NOT QUITE
DRY ENOUGH TO DROP A SMALL CHANCE OF SHOWERS FROM THE FORECAST.
SATURDAY ALSO LOOKS MAINLY DRY AND THIS IS A GOOD THING SINCE THE
AIR MASS GETS COLD ENOUGH BY SATURDAY MORNING FOR A LOWLAND SNOW
LEVEL FROM 500 TO 1000 FEET. LITTLE OR NO ACCUMULATION IS EXPECTED
BOTH FRIDAY AND SATURDAY. SNOW SHOWERS DOWN TO 1000 FEET ARE EVEN
POSSIBLE OVER THE N INTERIOR FRIDAY AND FRIDAY NIGHT. KAM
.LONG TERM...THE GFS AND ECMWF AGREE ON THE OVERALL PATTERN ON
SUNDAY...WITH A TALL SKINNY UPPER LEVEL RIDGE OFFSHORE ALONG ROUGHLY
130W AND COOL NW FLOW ALOFT ACROSS W WA. W FLOW ALOFT UNDERCUTS THE
RIDGE ON SUNDAY WITH THE S PART OF A WEAK SPLITTING FRONT PUSHING
THROUGH THE S PART OF THE RIDGE TOWARD W WA. AS THE UPPER LEVEL
RIDGE PINCHES OFF...AN UPPER LEVEL TROUGH FORMS OVER CENTRAL AND
SOUTHERN B.C. WHICH MAY BRING SOME PRECIPITATION TO W WA SATURDAY
NIGHT AND SUNDAY. THE IMPORTANT DIFFERENCES ARE IN THE MODEL
DETAILS. THE GFS MAINTAINS A MUCH COLDER AIR MASS OVER W WA. GFS
1000MB-850MB THICKNESSES ARE BELOW 1300 METERS WHICH IS THE FIRST
STOP BENCH MARK FOR LOWLAND SNOW. THE ECMWF KEEPS THE AIR MASS JUST
WARM ENOUGH FOR RAIN...EXCEPT FOR THE FAR N INTERIOR. THE GFS ALSO
BRING PRECIPITATION FARTHER SOUTH THAN THE ECMWF ON SUNDAY...WHICH
KEEPS LIGHT AMOUNTS ONLY OVER THE N INTERIOR AND ALONG THE COAST.
FOR NOW THE FORECAST REFLECTS THE ECMWF SOLUTION...AND KEEP THE
PRECIPITATION ALL RAIN.
THE WEAK UNDERCUTTING FRONT SHOULD MOVE ACROSS THE AREA SUNDAY NIGHT
WITH ONLY LIGHT PRECIP ACCUMULATIONS. THE MODELS ALSO AGREE WITH THE
OVERALL PATTERN TUESDAY AND WEDNESDAY...WITH A WEAK RIDGE OVER THE
AREA...BUT DISAGREE ONCE AGAIN ON PRECIP DETAILS.
OVERALL...CONFIDENCE IS NOT TOO HIGH SUNDAY THROUGH MID NEXT WEEK.
KAM
&&
.HYDROLOGY...THE CHEHALIS RIVER IN THURSTON COUNTY REMAINS ABOVE
FLOOD STAGE AND IT IS NOT EXPECTED TO FALL BELOW FLOOD STAGE UNTIL
THURSDAY. FURTHER DOWNSTREAM THE CHEHALIS RIVER AT PORTER SHOULD
CREST TONIGHT...THEN FALL BELOW FLOOD STAGE SOMETIME FRIDAY. THE
FLOOD WARNING FOR THE SKOKOMISH RIVER HAS ENDED.
THE APPROACHING COLD FRONT WILL BRING ANOTHER 0.5 TO 1.0 INCHES OF
RAIN TO THE SKOKOMISH BASIN AND THE RIVER BASINS OF SOUTHWEST
WASHINGTON THROUGH 12Z LATE TONIGHT. THE ADDED RAIN WILL NOT HAVE
MUCH EFFECT ON THE CHEHALIS RIVER BUT WILL CAUSE ANOTHER RISE ON THE
SKOKOMISH RIVER. HOWEVER THE SKOKOMISH IS EXPECTED TO FALL SHORT OF
FLOOD STAGE ON THURSDAY. NO SIGNIFICANT PRECIPITATION IS EXPECTED
THE REMAINDER OF THIS WEEK. KAM
&&
.AVIATION...STRONG NORTHWESTERLY FLOW IS OCCURING ALOFT WITH STRONG
ONSHORE FLOW AT THE SURFACE. LOW LEVEL FLOW WILL BECOME MORE
SOUTHWESTERLY AS THE AFTERNOON PROGRESSES AND INTO TONIGHT AS A
VIGOROUS FRONTAL SYSTEM SWEEPS ACROSS THE REGION. STRONG POST
FRONTAL ONSHORE FLOW WILL RESUME THURSDAY MORNING. THE AIR MASS WILL
REMAIN MOIST AND SOMEWHAT UNSTABLE THROUGH THURSDAY MORNING.
SCATTERED SHOWERS REMAIN PRESENT OVER PORTIONS OF WESTERN WASHINGTON
THIS AFTERNOON...WITH GREATER COVERAGE MORE OVER AREAS WEST OF PUGET
SOUND. MOSTLY VFR CONDITIONS ARE PRESENT...ALTHOUGH SOME PATCHES OF
MVFR ARE PRESENT ALONG THE EASTERN SHORES OF PUGET SOUND.
THIS EVENING...A FRONTAL SYSTEM WILL RAPIDLY SWEEP EASTWARD ACROSS
THE AREA. THE FRONT IS STILL EXPECTED TO REACH THE COAST ABOUT 06Z
TONIGHT THEN MOVE EAST OF THE CASCADES BY ABOUT 12Z. MVFR CONDITIONS
ARE EXPECTED WITH THIS PASSING FRONT AS WELL AS A RETURN OF SHOWERS
AND A 3 HOUR PERIOD OF RATHER WIDESPREAD S TO SW WINDS 25 KT ARE
EXPECTED AT THE SURFACE. AREAS OF W WIND 25 TO 35 KT CAN BE EXPECTED
LATE TONIGHT AROUND THE STRAIT OF JUAN DE FUCA. SMR
KSEA...SHOWERS CONTINUE TO AVOID SEA-TAC THIS AFTERNOON AS ACTIVITY
REMAINS WELL NORTH AND SOUTH OF THE TERMINAL. CIGS HAVE STARTED TO
LIFT INTO THE VFR CATEGORY AND WILL REMAIN THAT WAY UNTIL STARTING
TO DROP IN ADVANCE OF THE UPCOMING FRONT BY 04Z TONIGHT. FROPA LOOKS
ON TRACK FOR AROUND 09Z TONIGHT...RESULTING IN GUSTY S TO SW WINDS
AS WELL AS ANOTHER ROUND OF SHOWERS. SHOWERS SHOULD START TO TAPER
OFF BY LATE MORNING THURSDAY...ALTHOUGH WINDS AROUND 15 KT WITH
OCCASIONAL GUSTS WILL LINGER INTO THE AFTERNOON. SMR
&&
.MARINE...ONSHORE FLOW WILL CONTINUE TO GRADUALLY RELAX TODAY BEFORE
A VIGOROUS FRONTAL SYSTEM MOVES RAPIDLY EASTWARD ACROSS THE WATERS
TONIGHT. THE AIR MASS IS SOMEWHAT UNSTABLE WITH THIS SYSTEM AND IT
IS ASSOCIATED WITH STRONG WINDS ALOFT...SO EXPECT A PERIOD OF GALES
OVER MOST OF THE WATERS WITH THE EXCEPTION TO PUGET SOUND AND HOOD
CANAL AND ADMIRALTY INLET...WHERE WINDS MAY REACH INTO SMALL CRAFT
ADVISORY RANGE. THE GALE WARNINGS FOR THE COAST...STRAIT AND
NORTHERN INLAND WATERS REMAIN IN PLACE AND LOOK GOOD...BUT HAVE
ADDED A SMALL CRAFT ADVISORY FOR ADMIRALTY INLET AND PUGET
SOUND/HOOD CANAL TO COVER FRONTAL PASSAGE WINDS.
SWELL ALONG THE COAST AND AT THE WEST ENTRANCE WILL CONTINUE TO RUN
BETWEEN 12 AND 16 FT THROUGH THURSDAY NIGHT.
BEGINNING FRIDAY HIGH PRESSURE WILL BUILD OVER THE WATERS AND WINDS
WILL BECOME LIGHT. FLOW WILL BECOME INCREASINGLY OFFSHORE SAT AND
SUN AS ARCTIC HIGH PRES DEVELOPING OVER THE YUKON DROPS SE WELL EAST
OF THE AREA AND LOW PRES APPROACHES THE AREA FROM THE WEST. SMR
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH INTERIOR TONIGHT.
WINTER WEATHER ADVISORY CASCADES THROUGH THURSDAY.
PZ...GALE WARNING COAST...ENTIRE STRAIT OF JUAN DE FUCA...AND
NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY ADMIRALTY INLET AND PUGET SOUND
AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH TO SEVERE BAR CONDITIONS
GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:49 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 36 hr | |
| Feb 20, 3:27 PM PST | Gale Warning | SEW | 4 hr |
Nearby
Small Craft Advisories in Washington, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.